Alert archive / Iowa / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 200, NWS Sioux Falls, SD

September 16, 2006Ida County, Iowa

NWS Sioux Falls, SD issued this severe thunderstorm warning at Sep 16, 2006, 9:56 PM CDT for Ida County, Iowa. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 16, 2006, 9:56 PM CDT (02:56 UTC)
Expired
Sep 16, 2006, 10:20 PM CDT
In force
24 min
Issued by
NWS Sioux Falls, SD
Area
Counties, with a storm outline in the text

County Ida County, IA

The radar

The Omaha radar (KOAX), 136 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 16, 5:07 PM CDTTornado Watch PDSSPC8 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 2.9 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2006-09-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1906 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2006-09-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 262 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1906 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
2012 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
262 m²/s²
0-3 km storm-relative helicity
307 m²/s²
Significant tornado parameter
0.0
Supercell composite
16.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KFSD 170256
SVRFSD
IAC093-170330-
/O.NEW.KFSD.SV.W.0200.060917T0256Z-060917T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
956 PM CDT SAT SEP 16 2006

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  IDA COUNTY IN NORTHWEST IOWA

* UNTIL 1030 PM CDT

* AT 956 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 6 MILES NORTHWEST OF BATTLE CREEK TO 7 MILES SOUTH
  OF BATTLE CREEK...OR ALONG A LINE EXTENDING FROM 10 MILES WEST OF
  IDA GROVE TO 9 MILES SOUTHWEST OF IDA GROVE...MOVING NORTHEAST AT
  55 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
   IDA GROVE AROUND 1000 PM CDT...
   ARTHUR AROUND 1005 PM CDT...
   GALVA AROUND 1010 PM CDT...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING
FOR NORTHEAST NEBRASKA AND SOUTHEASTERN SOUTH DAKOTA. A TORNADO WATCH
ALSO REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY MORNING FOR NORTHWEST
IOWA AND SOUTHWEST MINNESOTA.

LAT...LON 4221 9568 4221 9534 4248 9533 4248 9540
      4253 9540 4239 9567

$$

CHAPMAN
2 follow-up statements
000 
WWUS53 KFSD 170314
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1014 PM CDT SAT SEP 16 2006

IAC093-170330-
/O.CON.KFSD.SV.W.0200.000000T0000Z-060917T0330Z/
IDA IA-
1014 PM CDT SAT SEP 16 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR IDA COUNTY...

AT 1014 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES EAST OF GALVA TO
ARTHUR...OR ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF STORM LAKE
TO IDA GROVE...MOVING NORTHEAST AT 55 MPH.

PENNY SIZE HAIL IS MOST LIKELY IN AREAS AROUND ARTHUR THROUGH 1020 
PM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY MORNING FOR
NORTHWEST IOWA AND SOUTHWEST MINNESOTA.

LAT...LON 4221 9568 4221 9534 4248 9533 4248 9540
      4253 9540 4239 9567

$$

CHAPMAN
000 
WWUS53 KFSD 170320
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1020 PM CDT SAT SEP 16 2006

IAC093-170330-
/O.CAN.KFSD.SV.W.0200.000000T0000Z-060917T0330Z/
IDA IA-
1020 PM CDT SAT SEP 16 2006

...THE SEVERE THUNDERSTORM WARNING FOR IDA COUNTY IS CANCELLED...

THE STORM HAS WEAKENED AND EXITED THE COUNTY.

LAT...LON 4221 9568 4221 9534 4248 9533 4248 9540
      4253 9540 4239 9567

$$

CHAPMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 5:35 PM CDT, 4 hours 21 minutes earlier.

Area forecast discussion, Sep 16, 5:35 PM CDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
535 PM CDT SAT SEP 16 2006

.UPDATE...HAVE UPDATED TO ADD NEW TORNADO WATCH FOR REMAINDER OF
EASTERN CWA.  ALSO TO A LITTLE CLOSER LOOK AT WINDS OVERNIGHT AND
DOES NOT APPEAR AS FAVORABLE FOR ADVISORY...SO HAVE CANCELLED WIND
ADVISORY FOR TONIGHT...BUT MID SHIFT WILL STILL HAVE TO WATCH FOR
POTENTIAL SUNDAY AFTERNOON IN WESTERN CWA.

&&

.DISCUSSION...

FAIRLY SIGNIFICANT WEATHER EVENT BEGINNING TO UNFOLD ACROSS THE
AREA. LOW PRESSURE CENTERED OVER NORTHEASTERN SOUTH DAKOTA IS
EXPECTED TO RAPIDLY INTENSIFY BETWEEN 23Z AND 02Z AS 120 KNOT JET
STREAK ROUNDS THE BASE OF THE TROUGH. AS SPEED SHEAR INCREASES
ACROSS THE AREA...EXPECTING SEVERE WEATHER THREAT TO INTENSIFY.
STILL EXPECT TWO CONVECTIVE MODES THIS EVENING...WITH DISCRETE
SUPERCELLS FORMING AHEAD OF MAIN CONVECTIVE LINE ALONG COLD FRONT.
EXPECT POTENTIAL FOR TORNADOES...ESPECIALLY WITH DISCRETE CELLS.
SEVERE WEATHER THREAT WILL EVOLVE INTO HAIL AND WIND THREAT AS
CONVECTIVE LINE CATCHES UP TO DISCRETE CELLS ALONG THE FRONT. COLD
PUSH FAIRLY STRONG LATE TONIGHT...AND HAVE DECREASED LOWS SLIGHTLY.
AS COLD AIR ADVECTION TAKES OVER...STRONG WINDS FROM ALOFT SHOULD
MAKE IT TO THE SURFACE AND WIND ADVISORY IN EFFECT LOOKS
REASONABLE...THOUGH MAY START A LITTLE SOONER THAN WINDS BEGIN IN
EARNEST.

WINDY CONDITIONS WILL CONTINUE THROUGH SUNDAY AND MONDAY...ALTHOUGH
GRADUALLY WEAKENING THROUGH TIME AS GRADIENT SLOWLY WEAKENS OVER THE
AREA. STRONGEST PUSH OF COLD ADVECTION MOVES EAST OF OUR AREA BY 12Z
HOWEVER DEEP MIXING OF WESTERLY FLOW COULD RESULT IN WIND ADVISORY
RANGE GUSTS AGAIN IN THE WESTERN CWA BY SUNDAY AFTERNOON. HOWEVER...
DUE TO COMPLEXITY OF ONGOING SITUATION...WILL NOT HEADLINE AT THIS
TIME AND LEAVE THAT FOR THE MID SHIFT TO EXAMINE FURTHER.

SHOWER CHANCES FROM PREVIOUS FORECAST STILL LOOKING GOOD ACROSS
ESPECIALLY THE NORTHERN 2/3RDS OF THE CWA SUNDAY THROUGH MONDAY...
LINGERING ACROSS SOUTHWEST MINNESOTA MONDAY NIGHT. TEMPS WILL BE
QUITE COOL WITH HIGHS IN THE 50S MONDAY AND TUESDAY.

IN THE LONGER RANGE...FAVORING THE ECMWF FOR BROAD SCALE FEATURES...
AS IT HAS BEEN MORE CONSISTENT OVERALL THAN GFS WHICH HAS BEEN
HAVING TIMING STRENGTH ISSUES IN TRANSITIONAL PATTERN. MIDWEEK
SHOULD REMAIN DRY WITH WEAK RIDGING SURFACE AND ALOFT. SURFACE AND
850MB FRONT STRENGTHENS TO OUR SOUTH ON THURSDAY...THEN PIVOTS
NORTHWARD INTO THE EASTERN CWA BY LATER FRIDAY/FRIDAY NIGHT AS UPPER
TROUGH CARVES OUT IN THE WEST AND SHORTWAVE EJECTS OUT OF THE TROUGH
INTO OUR AREA. WILL MAINTAIN SLIGHT CHANCE POPS ACROSS THE SOUTHERN
CWA LATER THURSDAY...THEN INCREASE MAINLY ACROSS THE CENTRAL/EAST
THURSDAY NIGHT THROUGH FRIDAY NIGHT. HOWEVER...STILL KEEPING IN
LOWER CHANCE RANGE FOR NOW DUE TO MODEL INCONSISTENCIES. NOT MUCH
CHANGE TO TEMPS AT THIS POINT. KEEPING IN THE 60S FOR THE MOST PART
WITH FRONT EXPECTED TO BE SOUTH OF THE AREA THROUGH MOST OF THE
PERIOD.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&

 BT/JH
Hazardous weather outlook, Sep 16, 11:58 AM CDT, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1158 AM CDT SAT SEP 16 2006

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-171200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1158 AM CDT SAT SEP 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A STRONG
COLD FRONT THIS AFTERNOON AND RAPIDLY MARCH EAST.  STRONG
DAMAGING WINDS UP TO 80 MPH AND HAIL UP TO  THE SIZE OF GOLF
BALLS ARE POSSIBLE WITH THESE STORMS.  THERE IS ALSO THE
POTENTIAL FOR MINI-SUPERCELLS EAST OF THE JAMES RIVER AHEAD OF
THE MAIN CONVECTIVE LINE.  THESE STORMS WILL BE CAPABLE OF
PRODUCING LARGE DESTRUCTIVE HAIL...DAMAGING WINDS...AND
TORNADOES. INITIAL SUPERCELL DEVELOPMENT IS EXPECTED BETWEEN 330
PM AND 530 PM BETWEEN THE JAMES RIVER VALLEY AND THE INTERSTATE
29 CORRIDOR. THESE STORMS WILL MOVE INTO NORTHWEST IOWA AND
SOUTHWEST MINNESOTA AFTER 5 PM.

WIND AND FOG...
WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 45 WILL DEVELOP BY LATER
THIS AFTERNOON OVER THE REGION...THEN DIMINISH AFTER MIDNIGHT ON
SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NORTHWESTERLY WINDS OF 20 TO 35 MPH WITH HIGHER GUSTS ARE
POSSIBLE ONCE AGAIN ON SUNDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY IN SOUTHEASTERN SOUTH DAKOTA
AFTER 3 PM...AND IN NORTHWEST IOWA AND SOUTHWEST MINNESOTA AFTER
5 PM.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

BT

In the hours before

Local storm report, Sep 16, 6:13 PM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
613 PM CDT SAT SEP 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TORNADO          15 S CAVOUR             44.16N 98.04W
09/16/2006                   SANBORN            SD   TRAINED SPOTTER

&&

TRM
Local storm report, Sep 16, 6:33 PM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
633 PM CDT SAT SEP 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             5 NE SALEM              43.78N 97.32W
09/16/2006  E1.00 INCH       MCCOOK             SD   TRAINED SPOTTER

&&

TRM
Local storm report, Sep 16, 7:04 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
704 PM CDT SAT SEP 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TORNADO          4 SE SALEM              43.68N 97.33W
09/16/2006                   MCCOOK             SD   TRAINED SPOTTER

0413 PM     HAIL             6 SW SALEM              43.66N 97.47W
09/16/2006  E1.75 INCH       MCCOOK             SD   LAW ENFORCEMENT

            GOLFBALL SIZE HAIL ON INTERSTATE 90 AT MILE MARKER 353

0415 PM     TORNADO          5 S SALEM               43.65N 97.39W
09/16/2006                   MCCOOK             SD   EMERGENCY MNGR

            TORNADO WITH DEBRIS SOUTH OF INTERSTATE 90 ON HIGHWAY 81

0415 PM     TORNADO          5 S SALEM               43.65N 97.39W
09/16/2006                   MCCOOK             SD   EMERGENCY MNGR

            FARM HOUSE AND OUT BLUIDINGS DESTROYED BY TORNADO 2 MILES
            SOUTH OF INTERSTATE 90 ON HIGHWAY 81

0420 PM     TSTM WND GST     5 SE SALEM              43.67N 97.32W
09/16/2006  E70.00 MPH       MCCOOK             SD   EMERGENCY MNGR

            SEMI-TRAILER TRUCK BLOWN OVER ON INTERSTATE 90 NEAR
            CANISTOTA EXIT

0443 PM     HAIL             S CHESTER               43.89N 96.93W
09/16/2006  E0.88 INCH       LAKE               SD   EMERGENCY MNGR

0452 PM     HAIL             4 NE PUKWANA            43.82N 99.13W
09/16/2006  E1.00 INCH       BRULE              SD   TRAINED SPOTTER

0512 PM     TORNADO          2 NNE KIMBALL           43.77N 98.94W
09/16/2006                   BRULE              SD   LAW ENFORCEMENT

0547 PM     HAIL             7 S MADISON             43.91N 97.11W
09/16/2006  E1.00 INCH       LAKE               SD   EMERGENCY MNGR

            COUNTY ROAD 752 COVERED WITH QUARTER SIZED HAIL.

0548 PM     FUNNEL CLOUD     5 W RUTHTON             44.18N 96.20W
09/16/2006                   PIPESTONE          MN   EMERGENCY MNGR

0550 PM     HAIL             2 S PARKSTON            43.36N 97.99W
09/16/2006  E1.00 INCH       HUTCHINSON         SD   TRAINED SPOTTER

            IN ADDITION TO THE QUARTER SIZED HAIL...HEAVY RAIN AND
            WIND GUSTS OF 25 TO 30 MPH ACCOMPANIED THE STORM.

0610 PM     TORNADO          15 S CAVOUR             44.16N 98.04W
09/16/2006                   SANBORN            SD   TRAINED SPOTTER

0610 PM     FUNNEL CLOUD     4 SE TYLER              44.24N 96.08W
09/16/2006                   LYON               MN   EMERGENCY MNGR

0620 PM     HAIL             5 NE SALEM              43.78N 97.32W
09/16/2006  E1.00 INCH       MCCOOK             SD   TRAINED SPOTTER

&&

TRM
Local storm report, Sep 16, 7:23 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
723 PM CDT SAT SEP 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TORNADO          4 SE SALEM              43.68N 97.33W
09/16/2006                   MCCOOK             SD   TRAINED SPOTTER

0413 PM     HAIL             6 SW SALEM              43.66N 97.47W
09/16/2006  E1.75 INCH       MCCOOK             SD   LAW ENFORCEMENT

            GOLFBALL SIZE HAIL ON INTERSTATE 90 AT MILE MARKER 353

0415 PM     TORNADO          5 S SALEM               43.65N 97.39W
09/16/2006                   MCCOOK             SD   EMERGENCY MNGR

            FARM HOUSE AND OUT BLUIDINGS DESTROYED BY TORNADO 2 MILES
            SOUTH OF INTERSTATE 90 ON HIGHWAY 81

0415 PM     TORNADO          5 S SALEM               43.65N 97.39W
09/16/2006                   MCCOOK             SD   EMERGENCY MNGR

            TORNADO WITH DEBRIS SOUTH OF INTERSTATE 90 ON HIGHWAY 81

0418 PM     TORNADO          3 W MONTROSE            43.70N 97.24W
09/16/2006                   MCCOOK             SD   TRAINED SPOTTER

            LARGE TORNADO JUST CROSSED INTERSTATE 90 EAST OF THE
            CANISTOTA EXIT.

0420 PM     TSTM WND GST     5 SE SALEM              43.67N 97.32W
09/16/2006  E70.00 MPH       MCCOOK             SD   EMERGENCY MNGR

            SEMI-TRAILER TRUCK BLOWN OVER ON INTERSTATE 90 NEAR
            CANISTOTA EXIT

0443 PM     HAIL             S CHESTER               43.89N 96.93W
09/16/2006  E0.88 INCH       LAKE               SD   EMERGENCY MNGR

0452 PM     HAIL             4 NE PUKWANA            43.82N 99.13W
09/16/2006  E1.00 INCH       BRULE              SD   TRAINED SPOTTER

0453 PM     TORNADO          1 N COLTON              43.80N 96.93W
09/16/2006                   MINNEHAHA          SD   TRAINED SPOTTER

0455 PM     TORNADO          3 NE COLTON             43.82N 96.88W
09/16/2006                   MINNEHAHA          SD   TRAINED SPOTTER

0457 PM     TORNADO          2 S CHESTER             43.87N 96.93W
09/16/2006                   LAKE               SD   EMERGENCY MNGR

0505 PM     TORNADO          1 E BROOKINGS           44.31N 96.77W
09/16/2006                   BROOKINGS          SD   TRAINED SPOTTER

0512 PM     TORNADO          2 NNE KIMBALL           43.77N 98.94W
09/16/2006                   BRULE              SD   LAW ENFORCEMENT

0547 PM     HAIL             7 S MADISON             43.91N 97.11W
09/16/2006  E1.00 INCH       LAKE               SD   EMERGENCY MNGR

            COUNTY ROAD 752 COVERED WITH QUARTER SIZED HAIL.

0548 PM     FUNNEL CLOUD     5 W RUTHTON             44.18N 96.20W
09/16/2006                   PIPESTONE          MN   EMERGENCY MNGR

0550 PM     HAIL             2 S PARKSTON            43.36N 97.99W
09/16/2006  E1.00 INCH       HUTCHINSON         SD   TRAINED SPOTTER

            IN ADDITION TO THE QUARTER SIZED HAIL...HEAVY RAIN AND
            WIND GUSTS OF 25 TO 30 MPH ACCOMPANIED THE STORM.

0610 PM     TSTM WND DMG     10 N FORESTBURG         44.17N 98.11W
09/16/2006                   SANBORN            SD   TRAINED SPOTTER

            TREES DOWN 10 MILES NORTH OF FORESTBURG.

0610 PM     FUNNEL CLOUD     4 SE TYLER              44.24N 96.08W
09/16/2006                   LYON               MN   EMERGENCY MNGR

0610 PM     TORNADO          15 S CAVOUR             44.16N 98.04W
09/16/2006                   SANBORN            SD   TRAINED SPOTTER

0620 PM     HAIL             5 NE SALEM              43.78N 97.32W
09/16/2006  E1.00 INCH       MCCOOK             SD   TRAINED SPOTTER

&&

TRM
Local storm report, Sep 16, 7:45 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
745 PM CDT SAT SEP 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TORNADO          4 SE SALEM              43.68N 97.33W
09/16/2006                   MCCOOK             SD   TRAINED SPOTTER

0413 PM     HAIL             6 SW SALEM              43.66N 97.47W
09/16/2006  E1.75 INCH       MCCOOK             SD   LAW ENFORCEMENT

            GOLFBALL SIZE HAIL ON INTERSTATE 90 AT MILE MARKER 353

0415 PM     TORNADO          5 S SALEM               43.65N 97.39W
09/16/2006                   MCCOOK             SD   EMERGENCY MNGR

            FARM HOUSE AND OUT BUILDINGS DESTROYED BY TORNADO 2 MILES
            SOUTH OF INTERSTATE 90 ON HIGHWAY 81

0415 PM     TORNADO          5 S SALEM               43.65N 97.39W
09/16/2006                   MCCOOK             SD   EMERGENCY MNGR

            TORNADO WITH DEBRIS SOUTH OF INTERSTATE 90 ON HIGHWAY 81

0418 PM     TORNADO          3 W MONTROSE            43.70N 97.24W
09/16/2006                   MCCOOK             SD   TRAINED SPOTTER

            LARGE TORNADO JUST CROSSED INTERSTATE 90 EAST OF THE
            CANISTOTA EXIT.

0420 PM     TSTM WND GST     5 SE SALEM              43.67N 97.32W
09/16/2006  E70.00 MPH       MCCOOK             SD   EMERGENCY MNGR

            SEMI-TRAILER TRUCK BLOWN OVER ON INTERSTATE 90 NEAR
            CANISTOTA EXIT

0443 PM     HAIL             S CHESTER               43.89N 96.93W
09/16/2006  E0.88 INCH       LAKE               SD   EMERGENCY MNGR

0452 PM     HAIL             4 NE PUKWANA            43.82N 99.13W
09/16/2006  E1.00 INCH       BRULE              SD   TRAINED SPOTTER

0453 PM     TORNADO          1 N COLTON              43.80N 96.93W
09/16/2006                   MINNEHAHA          SD   TRAINED SPOTTER

0455 PM     TORNADO          3 NE COLTON             43.82N 96.88W
09/16/2006                   MINNEHAHA          SD   TRAINED SPOTTER

0457 PM     TORNADO          2 S CHESTER             43.87N 96.93W
09/16/2006                   LAKE               SD   EMERGENCY MNGR

0505 PM     TORNADO          1 E BROOKINGS           44.31N 96.77W
09/16/2006                   BROOKINGS          SD   TRAINED SPOTTER

0512 PM     TORNADO          2 NNE KIMBALL           43.77N 98.94W
09/16/2006                   BRULE              SD   LAW ENFORCEMENT

0547 PM     HAIL             7 S MADISON             43.91N 97.11W
09/16/2006  E1.00 INCH       LAKE               SD   EMERGENCY MNGR

            COUNTY ROAD 752 COVERED WITH QUARTER SIZED HAIL.

0548 PM     FUNNEL CLOUD     5 W RUTHTON             44.18N 96.20W
09/16/2006                   PIPESTONE          MN   EMERGENCY MNGR

0550 PM     HAIL             2 S PARKSTON            43.36N 97.99W
09/16/2006  E1.00 INCH       HUTCHINSON         SD   TRAINED SPOTTER

            IN ADDITION TO THE QUARTER SIZED HAIL...HEAVY RAIN AND
            WIND GUSTS OF 25 TO 30 MPH ACCOMPANIED THE STORM.

0610 PM     TORNADO          15 S CAVOUR             44.16N 98.04W
09/16/2006                   SANBORN            SD   TRAINED SPOTTER

0610 PM     FUNNEL CLOUD     4 SE TYLER              44.24N 96.08W
09/16/2006                   LYON               MN   EMERGENCY MNGR

0610 PM     TSTM WND DMG     10 N FORESTBURG         44.17N 98.11W
09/16/2006                   SANBORN            SD   TRAINED SPOTTER

            TREES DOWN 10 MILES NORTH OF FORESTBURG.

0620 PM     HAIL             5 NE SALEM              43.78N 97.32W
09/16/2006  E1.00 INCH       MCCOOK             SD   TRAINED SPOTTER

&&

TRM
Local storm report, Sep 16, 8:26 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
826 PM CDT SAT SEP 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TORNADO          4 SE SALEM              43.68N 97.33W
09/16/2006                   MCCOOK             SD   TRAINED SPOTTER

0413 PM     HAIL             6 SW SALEM              43.66N 97.47W
09/16/2006  E1.75 INCH       MCCOOK             SD   LAW ENFORCEMENT

            GOLFBALL SIZE HAIL ON INTERSTATE 90 AT MILE MARKER 353

0415 PM     TORNADO          5 S SALEM               43.65N 97.39W
09/16/2006                   MCCOOK             SD   EMERGENCY MNGR

            FARM HOUSE AND OUT BUILDINGS DESTROYED BY TORNADO 2 MILES
            SOUTH OF INTERSTATE 90 ON HIGHWAY 81

0415 PM     TORNADO          5 S SALEM               43.65N 97.39W
09/16/2006                   MCCOOK             SD   EMERGENCY MNGR

            TORNADO WITH DEBRIS SOUTH OF INTERSTATE 90 ON HIGHWAY 81

0418 PM     TORNADO          3 W MONTROSE            43.70N 97.24W
09/16/2006                   MCCOOK             SD   TRAINED SPOTTER

            LARGE TORNADO JUST CROSSED INTERSTATE 90 EAST OF THE
            CANISTOTA EXIT.

0420 PM     TSTM WND GST     5 SE SALEM              43.67N 97.32W
09/16/2006  E70.00 MPH       MCCOOK             SD   EMERGENCY MNGR

            SEMI-TRAILER TRUCK BLOWN OVER ON INTERSTATE 90 NEAR
            CANISTOTA EXIT

0443 PM     HAIL             S CHESTER               43.89N 96.93W
09/16/2006  E0.88 INCH       LAKE               SD   EMERGENCY MNGR

0452 PM     HAIL             4 NE PUKWANA            43.82N 99.13W
09/16/2006  E1.00 INCH       BRULE              SD   TRAINED SPOTTER

0453 PM     TORNADO          1 N COLTON              43.80N 96.93W
09/16/2006                   MINNEHAHA          SD   TRAINED SPOTTER

0455 PM     TORNADO          3 NE COLTON             43.82N 96.88W
09/16/2006                   MINNEHAHA          SD   TRAINED SPOTTER

0457 PM     TORNADO          2 S CHESTER             43.87N 96.93W
09/16/2006                   LAKE               SD   EMERGENCY MNGR

0505 PM     TORNADO          1 E BROOKINGS           44.31N 96.77W
09/16/2006                   BROOKINGS          SD   TRAINED SPOTTER

0512 PM     TORNADO          2 NNE KIMBALL           43.77N 98.94W
09/16/2006                   BRULE              SD   LAW ENFORCEMENT

0547 PM     HAIL             7 S MADISON             43.91N 97.11W
09/16/2006  E1.00 INCH       LAKE               SD   EMERGENCY MNGR

            COUNTY ROAD 752 COVERED WITH QUARTER SIZED HAIL.

0548 PM     FUNNEL CLOUD     5 W RUTHTON             44.18N 96.20W
09/16/2006                   PIPESTONE          MN   EMERGENCY MNGR

0550 PM     HAIL             2 S PARKSTON            43.36N 97.99W
09/16/2006  E1.00 INCH       HUTCHINSON         SD   TRAINED SPOTTER

            IN ADDITION TO THE QUARTER SIZED HAIL...HEAVY RAIN AND
            WIND GUSTS OF 25 TO 30 MPH ACCOMPANIED THE STORM.

0602 PM     HAIL             1 W FLANDREAU           44.05N 96.62W
09/16/2006  M0.75 INCH       MOODY              SD   TRAINED SPOTTER

0610 PM     TSTM WND DMG     10 N FORESTBURG         44.17N 98.11W
09/16/2006                   SANBORN            SD   TRAINED SPOTTER

            TREES DOWN 10 MILES NORTH OF FORESTBURG.

0610 PM     FUNNEL CLOUD     4 SE TYLER              44.24N 96.08W
09/16/2006                   LYON               MN   EMERGENCY MNGR

0610 PM     TORNADO          15 S CAVOUR             44.16N 98.04W
09/16/2006                   SANBORN            SD   TRAINED SPOTTER

0620 PM     HAIL             5 NE SALEM              43.78N 97.32W
09/16/2006  E1.00 INCH       MCCOOK             SD   TRAINED SPOTTER

0635 PM     TSTM WND GST     DE SMET                 44.39N 97.55W
09/16/2006  E60.00 MPH       KINGSBURY          SD   TRAINED SPOTTER

0635 PM     HAIL             DE SMET                 44.39N 97.55W
09/16/2006  E0.88 INCH       KINGSBURY          SD   TRAINED SPOTTER

0702 PM     TSTM WND GST     1 NE BADGER             44.50N 97.20W
09/16/2006  E60.00 MPH       KINGSBURY          SD   TRAINED SPOTTER

            TREE BRANCHES DOWN.

0705 PM     HAIL             5 W FLANDREAU           44.05N 96.70W
09/16/2006  E0.88 INCH       MOODY              SD   TRAINED SPOTTER

&&

CJANSEN

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 8:24 PM CDTSevere Thunderstorm WarningFSDBuena Vista36 min
Sep 16, 9:22 PM CDTSevere Thunderstorm WarningFSDDickinson23 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.